A limit theorem for the maxima of the para-critical simple branching process

Research output: Contribution to journalArticle

9 Citations (Scopus)


Let M-n denote the size of the largest amongst the first n generations of a simple branching process. It is shown for near critical processes with a finite offspring variance that the law of M-n/n, conditioned on no extinction at or before n, has a non-defective weak limit. The proof uses a conditioned functional limit theorem deriving from the Feller-Lindvall (CB) diffusion limit for branching processes descended from increasing numbers of ancestors. Subsidiary results are given about hitting time laws for CB diffusions and Bessel processes.
Original languageEnglish
Pages (from-to)740-756
JournalAdvances in Applied Probability
Publication statusPublished - 1998


Cite this